MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported air was in the sheath and the procedure was cancelled.A left atrial appendage (laa) closure procedure was being performed.The patient had a thrombus on the transseptal guidewire and sheath, so both were removed and pressure was held on the right femoral vein.A small hematoma was noted so pressure was held.The left femoral vein was used, and the transseptal was successful.A double curve watchman access system (was) was positioned and a 27mm watchman laa closure device & delivery system (wds) were used.The 27mm device was under compressed, so a 30mm device was prepped.The was sheath was getting air in the sheath and would not bleed back so a new double curve was was placed.The 30mm device was inserted and it was noticed the patient had a drop in blood pressure and the sheath was still was not bleeding back.A large hematoma was found in the right groin.The 30 mm device was removed, and the sheath was brought to the right side and protamine was given.Pressure was held to the groin, and 2 units of blood were given.The patient was stable two hours post-procedure.The physician felt that the air was caused by loss of volume creating a low pressure system in the left atrium.The patient was discharged (b)(6) 2021.
 
Event or Problem Description
It was reported air was in the sheath and the procedure was cancelled.A left atrial appendage (laa) closure procedure was being performed.The patient had a thrombus on the transseptal guidewire and sheath, so both were removed and pressure was held on the right femoral vein.A small hematoma was noted so pressure was held.The left femoral vein was used, and the transseptal was successful.A double curve watchman access system (was) was positioned and a 27mm watchman laa closure device & delivery system (wds) were used.The 27mm device was under compressed, so a 30mm device was prepped.The was sheath was getting air in the sheath and would not bleed back so a new double curve was was placed.The 30mm device was inserted and it was noticed the patient had a drop in blood pressure and the sheath was still was not bleeding back.A large hematoma was found in the right groin.The 30 mm device was removed, and the sheath was brought to the right side and protamine was given.Pressure was held to the groin, and 2 units of blood were given.The patient was stable two hours post-procedure.The physician felt that the air was caused by loss of volume creating a low pressure system in the left atrium.The patient was discharged (b)(6) 2021.It was further reported that the patient's blood pressure dropped to 70 systolic during the procedure.The estimated blood loss from the procedure was 500-600cc and the blood loss was femoral only.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11233441
Report Number2134265-2021-00709
Device Sequence Number3286013
Product Code NGV
UDI-Device Identifier08714729838203
UDI-Public08714729838203
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025288040
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date02/04/2021
Patient Sequence Number1
Patient Age87 YR
Patient Weight66